I am 52, oxygen. asthema, and severe copd. I have started to have very sharp very painful stabbing pain on left side of my head temple area, almost above the ear. it stabs very quickly without warning. for a few seconds to a minute, then goes away for about 10 mintues and then it happens again. It started this morning. what can it be? Vonnie.
What you're describing could be ice pick headaches. You can find more information in Ice Pick Headaches - The Basics . That said, nobody can confirm that via the Internet, so you really should see your doctor about these pains.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column, browse the Ask the Clinician archives .
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
About Ask the Clinician :
Dr. Krusz is a reco...
Early today, Fri, 9/10/10, I got this sharp shooting pain on the left side of my temple. I took 2 Magnesium capsules and later realized it was gone. Later in the afternoon it came back - it would last only seconds. I went to bed and at 2:00 AM I awoke to go to the bathroom and the pain was still there. I took another Magnesium which hasn't helped. I went online to research headaches and found interesting stuff about ice pick headaches which is what this seems to be only now at 3:00AM when I move my head I feel the pain - it seems to be there all the time now and there is a heaviness on that side of my head. Back in December 2009 I went to an ophthalmologist as I was getting strange zigzag blurry spots in my eyes and was told it was migraines in the eye. I had read Magnesium was excellent for migraines and took 2 - within 30 minutes my eyes cleared up. It's happened 5 more times since then and every time I take the Magnesium it's gone within 20-25 minutes. Right now i...
After years of using pain pumps to control joint pain after surgery, surgeons are getting an inkling that the drug used (bupivacaine) may be the cause of cartilage damage called chondrolysis . Chondrolysis refers to the loss of articular cartilage, the smooth cartilage that allows the two joint surfaces to slide and glide against each other easily. Thinning of the cartilage narrows the joint space, putting more pressure on the joint and causing painful symptoms that eventually lead to joint arthritis. Chondrolysis doesn't develop until many months to years after the use of the pain pump, so the connection hasn't been made until just recently. By the time the patients develop joint pain and swelling, it is so far after the operation that no one has ever linked the two events together. Now, as a result of several case reports, there has been a published recommendation against the use of intraarticular pain pumps until this problem can be studied further. How do we know for sure it's the pa...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.